posted on Jun, 2 2015 @ 08:32 AM
originally posted by: Domo1
I went cold turkey. Don't do that. It was a rough week or two. I got this weird thing I think people refer to as brain zaps. Felt like I was
getting shocked from my heels up my legs and back to my skull whenever I moved too quickly. It sucked. That was really about it other than feeling a
little bit weird in the head for awhile. Just felt sort of off like you do when you're sick.
Listen to your doc and your body, that's what's really important.
Are you sure you got brain zaps from stopping citalopram? Are you sure it was this antidepressant, not another one?
Because I didn't get anything at all when I stopped citalopram - and that was following my GP's orders. Here's how the conversation went:
Me - I'm feeling okay now, doctor. Can I have my dose reduced, please?
GP - Reduced? No need, just stop taking it.
Me - Are you sure?
GP - Yes, I'm sure.
Me - What about side effects?
GP - You should be fine. Just throw away the ones you've got.
She was spot on.
I DID however get the symptoms you describe on venlafaxine - an effective antidepressant but has brutal side effects. And that was when I was on it,
not being weened off. I also had vivid nightmares. Took a good couple of months before the side effects got milder. If I forgot to take it I would get
nausea, as though I had food poisoning. I was on a long reducing régime, which again was unpleasant. I had the brain zaps for many months after
taking the last capsule; was beginning to resign myself to this being a permanent thing.
On the upside, it cured my depression for a few years.